Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Apr 8, 2015, 11:31 AM CDT for 4 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It took effect at Apr 9, 2015, 7:00 PM CDT. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 11:31 AM CDT (16:31 UTC)
- In effect from
- Apr 9, 2015, 7:00 PM CDT
- Expired
- Apr 29, 2015, 9:14 PM CDT
- In force
- 20 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Cairo (CIRI2).
- Action stage
- 32 ft
- Minor stage
- 40 ft
- Moderate stage
- 47 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 8, 3:22 AM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Apr 8, 3:22 AM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 AM CDT WED APR 8 2015 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 322 AM CDT WED APR 8 2015 WARM SECTOR CONVECTIVE CHANCES WILL CONTINUE TODAY THROUGH THURSDAY...TRIGGERED BY SUBTLE PERTURBATIONS IN AN UPPER LEVEL SW FLOW ACROSS THE AREA...COUPLED WITH EXISTING MOISTURE AND INSTABILITY. COLD FRONT WILL BE ON OUR DOOR STEP 00Z FRIDAY. IT WILL SWEEP EAST QUICKLY...WITH ALL CHANCES OF CONVECTION OVER BY 12Z FRIDAY...DEPARTING OUR FAR EASTERN COUNTIES NOT LONG AFTER MIDNIGHT. FRIDAY AND FRIDAY NIGHT WILL BE DRY...COOLER AND LESS HUMID. SEVERE THUNDERSTORM CHANCES CONTINUE...PEAKING THURSDAY EVENING INTO THURSDAY NIGHT WITH FROPA. REFER TO THE STORM PREDICTION CENTER OUTLOOKS (SPC) FOR DETAILS. TEMPS WILL CONTINUE TO BE A BLEND OF EXISTING NUMBERS AND MOS. AS FAR AS POPS...THE NUMBERS AREN'T TERRIBLY HIGH EVEN WITH FROPA. WE BACKED OFF THE PERCENTAGES SLIGHTLY...BUT NOT DOWN TO MOS OUTPUT. REST OF THE FORECAST LARGELY DERIVED FROM THE NAM HIGH RESOLUTION BLENDED SOMEWHAT WITH THE GFS AND SREF. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 322 AM CDT WED APR 8 2015 GOOD GENERAL AGREEMENT AMONG THE MODELS AND THEIR ENSEMBLES LEADS TO HIGHER THAN AVERAGE CONFIDENCE TO START THE WEEKEND. CONFIDENCE DETERIORATES INTO EARLY NEXT WEEK WITH MORE VARIABILITY AMONG MODEL SOLUTIONS. DRY WEATHER WILL KICK OFF THE WEEKEND AS HIGH PRESSURE BUILDS EAST FROM THE PLAINS. THIS HIGH IS OF PACIFIC ORIGIN...SO WHILE COOLER WEATHER IS ANTICIPATED...IT DOES NOT APPEAR THAT FROST WILL BE AN ISSUE. WITH THE FLOW ALOFT STILL WEST TO SOUTHWEST THOUGH...THE DRY WEATHER WILL NOT LAST FOR LONG. ALL MODELS ARE IN DECENT AGREEMENT THAT THE APPROACH OF SHORTWAVE ENERGY AND ANOTHER LOW FROM THE PLAINS WILL RESULT IN OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE SECOND HALF OF THE WEEKEND. THIS IS WHERE MODELS BEGIN TO DIVERGE. THE ECMWF...GFS...AND GEM ALL MOVE A CLOSED UPPER LOW OVER THE SOUTHWESTERN U.S. INTO THE MIDDLE OF THE COUNTRY EARLY IN THE WEEK. THE LOW EVENTUALLY OPENS UP AND PHASES WITH THE MAIN FLOW. HOWEVER...EXACTLY HOW THIS UNFOLDS IS UP FOR GRABS AT THIS POINT. AS THE LOW APPEARS TO TAKE ITS SWEET TIME...CHANCES FOR SHOWERS AND THUNDERSTORMS MAY STICK AROUND THROUGH MID WEEK. TEMPERATURES WILL BE UNSEASONABLY WARM THROUGH THE PERIOD. HIGHS ARE FORECAST TO CLIMB FROM THE UPPER 60S ON SATURDAY INTO THE 70S SUNDAY THROUGH TUESDAY. LOW WILL MODERATE FROM THE 40S SATURDAY NIGHT INTO THE UPPER 50S AND LOWER 60S SUNDAY THROUGH TUESDAY. && .AVIATION... ISSUED AT 322 AM CDT WED APR 8 2015 WARM SECTOR REGIME WILL KEEP CIGS MAINLY VFR AND VARIABLE THROUGH THE TAF FORECAST. CONVECTIVE CHANCES WILL BE INCLUDED WHEN CONFIDENCE IS HIGH ENOUGH TO DO SO...A FEW HOURS BEFORE ONSET. SOUTH WINDS 5 TO 15 KTS WITH A FEW GUSTS WILL CONTINUE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Apr 8, 3:30 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT WED APR 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 330 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT. DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE BEST CHANCE OF SEVERE WEATHER SHOULD BE OVER PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...NORTHWEST KENTUCKY AND INTO SOUTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH THURSDAY NIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:42 AM CDT | River Flood Warning | PAH | Muhlenberg | 20 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | Crittenden, Livingston | 18 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | McCracken | 21 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | Ballard, McCracken | 21 days |
| Apr 8, 2:30 PM CDT | Special Weather Statement | PAH | Webster | 45 min |
| Apr 8, 3:36 PM CDT | Flash Flood Watch | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 33 hr |
| Apr 8, 9:58 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 11 days |
| Apr 8, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Apr 8, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Edwards | 33 min |
| Apr 8, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
| Apr 8, 4:45 PM CDT | Tornado Warning | PAH | Bollinger, Perry | 45 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 48 min |
| Apr 8, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 48 min |
| Apr 8, 6:27 PM CDT | Areal Flood Advisory | PAH | Perry | 2 hr |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 18 min |
Nearby
River Flood Warnings in Kentucky, 2015River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.